Started Lexapro! Any Advice?

My Doctor started me with Inderol and Lexapro (starting 5 mg and then upping to 10 mg in a couple days?)

Do you know how long it will take before it starts to “work?” I will be taking my 3rd pill tonight

Thanks!

Hi Salem,

Think it is quite different for most people. I feel immediate effects on any SSRI while for others it seems to take weeks. You might feel slightly “jacked up” from Lex at first. This is not unusual and taking the odd valium or some other benzo can help to get through this stage.

Sounds like you’re well on the road to recovery. :slight_smile:

Thanks Scott, I really appreciate hearing that! I’m only starting my long journey ahead of trying all the meds and am Praying I can find something soon to get the rockiness to stop or get better. I’m pretty fatigued and can’t figure out if I’m dizzier because of the meds but figure I’d give everything a fair shot! I’m thankful that I even have the chance to get medication and live in this day and age.

Thanks for always sharing your expertise!
Best,
Troy

Troy,
I was on Lexapro several years ago for depression. I started feeling better within a week or two and had very few side effects that I remember. I did have a problem with insomnia at first and whenever I increased my dosage but that didn’t last long. Overall I had a positive experience with this drug (unlike most others I have taken).
Book

Troy
I did lexapro at 2.5 mg to start with no se’s. Then went to 5 mg and started getting really uncomfortable. Celexa is a weaker version and there’s a 4 fold. Difference in strength my doctor says. So lexapro at 5mg= 20mg celexa. Just FYI. Lexapro supposed cleaner version… Less side effects. Hope it works for you!
Book-
Why did you stop taking lexapro? Did it not help your dizziness?
Kelley

— Begin quote from "rockyksmom"

Book-
Why did you stop taking lexapro? Did it not help your dizziness?
Kelley

— End quote

Kelley, I was taking the Lexapro for depression in my pre-vertigo days, not for MAV. My depression was quite severe and my doctor recommended I take it for at least a year. Somewhere in the 1-2 year mark I very slowly weaned myself off it. The vertigo didn’t start until a few years later.
Book

You guys might want to listen to this lady’s videos. Last time I listened to her she said she had wiped out MAV using Lexapro.

http://www.youtube.com/v/(http://www.youtube.com/user/amadmavworld)

Book- if you had the bad depression sounds like serotonin likely culprit. Do you think it would be worthwhile to try again for mav?
Kelley

Thanks everyone for the advice.

Kelley, you mentioned that it made you uncomfortable…how so? More dizzy?

I just took 10 mg last night and am feeling more rocky than normal. I popped a Valium 2mg and has done nothing,

When I first became dizzy I was put in Lexapro at 2.5 mg. I found it hard to sleep so started taking Ativan at night. After a month, my dizziness was better but still there. I moved up to 5 mg and felt more stimulated. My Dr said to stay the course for a month and it would settle. At day 26 I threw in the towel. Felt too amped up and still dizzy. I quit cold turkey since I had no education on this stuff… hit rock bottom within 4 days … I would very much say NEVER go cold turkey on these meds. Strangely, the first day after I quit I felt great … but it went downhill from there.

I recently tried adding Celexa and my dizziness got worse. Thinking of trying another class of meds… Anti-convulsants.
Kelley

man you aren’t making me feel like starting any antidepressants that’s for sure. scary to me. Gosh i’m sorry Kelley you can’t take them.

I just keep thinking there has to be something out there to help without such horrible side effects. geez.

I guess we are all different then!!!

Chris

Chris – you’re going to have to just bite the bullet. You might sail right through this. Everyone’s experience is different on any given SSRI. If you start at 5 mg, you’ll be fine and will know soon enough if it’s the right one for you.

Chris,
In fact, I do take an antidepressant. I found that Cymbalta I could tolerate. I could also tolerate Remeron, and Amitryptaline, although they didn’t rid the dizziness. I didn’t have any bad side effects on either of those two…I got a little more dizzy the first couple of days, but it passed. They were very calming…helped sleep.
My next trial is to add neurontin to the mix and if that fails, perhaps Lamictal.
I had my first full day of dizzy free 2 weeks ago while doing a twice a day Kklonapin trial. It worked well, but I have a hard time thinking it’s okay in the longrun even though my doctor says it should be fine. I worry about tolerance…
Kelley
ps’
The use of benzos will help any undesirable side effects from intitial start on the AD’s…the other problems in the long run include weight gain and sexual side effects, but Cymbalta is neutral for most on those issues.

okay, i think i’m getting my first side effect.

when i sit, i feel like i’m moving forward really fast, like being in a car or being blast to the moon…anyone else experience this before? wondering if it’s the lexapro or the inderol…

wow salem doesn’t that make you dizzy? that side effect? i’m curious to see if anyone else has had that. i’ve got to try sometihng sometime soon but am scared.

chris

Well, its been 2 weeks today and so far I have been the same- still rocky with not much improvement. I had a really bad dizzy day a few days ago but took Valium and woke up the next day back to my rocky baseline. I know that SSRI’s can take 1 month sometimes so I will give this a longer shot. If not, does anyone have another drug category I should give a shot? I was thinking Verpamil?

Chris- I think you should go for it! Think about the possibilities of feeling better! I haven’t had any side effects thus far. I was SUPER “anxious” with wanting to know when this was going to stop and I was nervous about going back to work but the Lexapro definitely has taken the edge off and am happy with how that has improved, just wished the dizzies would disappear though!

wow that gives me some hope at least - i think menopause is what is killing me now. celexa may be good for that. no side effects for you on lexapro that’s good. i don’t have constant dizziness but it is off and on for sure i’d love to have the edge taken off so i could drive and work and function better.

do you sleep any better or lose sleep? weight?

chris

Chris - since you only have intermittent dizziness, have you tried any of the OTC formulas like meclizine generic (available at Target 25 mg), Bonine, Bonine for Kids (Amazon.com - cyclizine)?? These are actually antihistamines, but they work for nausea and also for dizziness. Even doctors will recommend them. I only use 1/2 tablet and use them for dizziness that isn’t really bad - they do often either take the edge off, or eliminate it for awhile. In any event, you really do need to ‘woman-up’ and try something soon. Why not shoot for a Friday afternoon or Saturday morning so you have all weekend to process effects, etc.??? That’s pretty much how I try out all my new major medications…
Gail

it’s not really all that intermittant lately it’s been almost every day but the anxiety is the worst. Meclizine doesn’t do anything - i take antihistimes anyway and i understand the celexa has an antihistime (mild) in it maybe to counteract the other affects so yes you are right i have to woman up and take it i’m thinking this thursday when i’m telecommuting. hopefullly the side effects won’t last for 3-4 weeks if i could get my anxiety under control that’ll help so i can drive again!!! i just hope after taking it i don’t get stuck with the dizziness still and if so i may ahve to try cymbalta for the MaV :slight_smile:

chris

hey Chris,
I think the reason I was rx-d Cymbalta was because I was also having daily headaches…it’s good for pain and migraine, AND anxiety, but if I were you, I’d try celexa first (like you’re going to)…once you get your anxiety under control, things will ease up all around.
I know you say “It’s menopause” but the underlying brain cmeistry is the same for this stuff…low serotonin in your case most likely…so MAV, meno, or anxiety…=low sero… the odds are in your favor…don’t worry!!
Kelley